Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Hyperinvariant subspaces of $ C\sb{11}$ contractions


Author: Pei Yuan Wu
Journal: Proc. Amer. Math. Soc. 75 (1979), 53-58
MSC: Primary 47A45; Secondary 47A15
DOI: https://doi.org/10.1090/S0002-9939-1979-0529212-2
MathSciNet review: 529212
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For an operator T on a Hilbert space let Hyperlat T denote its hyperinvariant subspace lattice. Assume that T is a completely nonunitary $ {C_{11}}$ contraction with finite defect indices. In this note we characterize the elements of Hyperlat T among invariant subspaces for T in terms of their corresponding regular factorizations and show that elements in Hyperlat T are exactly the spectral subspaces of T defined by Sz.-Nagy and Foiaş. As a corollary, if $ {T_1},{T_2}$ are two such operators which are quasi-similar to each other, then Hyperlat $ {T_1}$ is (lattice) isomorphic to Hyperlat $ {T_2}$.


References [Enhancements On Off] (What's this?)

  • [1] C. Apostol, Spectral decompositions and functional calculus, Rev. Roumaine Math. Pures Appl. 13 (1968), 1481-1528. MR 0250092 (40:3333)
  • [2] R. G. Douglas, On the operator equation $ {S^\ast}XT = X$ and related topics, Acta Sci. Math. Szeged 30 (1969), 19-32. MR 0250106 (40:3347)
  • [3] R. G. Douglas and C. Pearcy, On a topology for invariant subspaces, J. Functional Analysis 2 (1968), 323-341. MR 0233224 (38:1547)
  • [4] R. V. Kadison and I. M. Singer, Three test problems in operator theory, Pacific J. Math. 7 (1957), 1101-1106. MR 0092123 (19:1066e)
  • [5] B. Sz.-Nagy and C. Foiaş, Harmonic analysis of operators on Hilbert space, North-Holland, Amsterdam; Akadémiai Kiadó, Budapest, 1970. MR 0275190 (43:947)
  • [6] M. Uchiyama, Hyperinvariant subspaces of operators of class $ {C_0}(N)$, Acta Sci. Math. (Szeged) 39 (1977), 179-184. MR 0482299 (58:2372)
  • [7] -, Hyperinvariant subspaces of contractions of class $ {C_{ \cdot 0}}$, Hokkaido Math. J. 6 (1977), 260-272. MR 0482300 (58:2373)
  • [8] P. Y. Wu, Hyperinvariant subspaces of the direct sum of certain contractions, Indiana Univ. Math. J. 27 (1978), 267-274. MR 0493437 (58:12444)
  • [9] -, Jordan model for weak contractions, Acta Sci. Math. (Szeged) 40 (1978), 189-196. MR 0487521 (58:7144)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47A45, 47A15

Retrieve articles in all journals with MSC: 47A45, 47A15


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1979-0529212-2
Keywords: Hyperinvariant subspace, $ {C_{11}}$ contraction, quasi-similarity, Jordan model for $ {C_{11}}$ contractions
Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society